Alert archive / Mississippi / Tornado Warnings in 2023
Tornado Warning 6, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jan 3, 2023, 9:00 AM CST for 7 counties in Mississippi. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 3, 2023, 9:00 AM CST (15:00 UTC)
- Expired
- Jan 3, 2023, 9:45 AM CST
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Alcorn County, MS, Benton County, MS, Lafayette County, MS, Marshall County, MS, Prentiss County, MS, Tippah County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 93 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 9:04 AM CST | TSTM WND DMG | 2 Nnw Etta, MS | MINOR DAMAGE TO A COUPLE OF HOMES AND TREE DAMAGE. |
| Jan 3, 9:07 AM CST | TORNADO | Etta, MS | A TORNADO TOUCHED DOWN NEAR HIGHWAY 30 IN UNION COUNTY AND MOVED TO THE EAST-SOUTHEAST ALONG THE HIGHWAY. DAMAGE TEAM RATED THE TORNADO AN EF1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 2:56 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
819
WFUS54 KMEG 031500
TORMEG
MSC003-009-071-093-117-139-145-031545-
/O.NEW.KMEG.TO.W.0006.230103T1500Z-230103T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
900 AM CST Tue Jan 3 2023
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northeastern Lafayette County in northwestern Mississippi...
Union County in northeastern Mississippi...
Southeastern Marshall County in northwestern Mississippi...
Tippah County in northeastern Mississippi...
Southeastern Benton County in northeastern Mississippi...
Northwestern Prentiss County in northeastern Mississippi...
Southwestern Alcorn County in northeastern Mississippi...
* Until 945 AM CST.
* At 900 AM CST, a severe thunderstorm capable of producing a tornado
was located over Etta, or 10 miles west of New Albany, moving
northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Booneville, New Albany, Ripley, Blue Mountain, Jumpertown,
Keownville, Wheeler, Etta, Bethlehem, Pinedale, Hickory Flat,
Myrtle, Dumas, Shari, Murry, Poolville, Graham, Old Myrtle,
Collinstown and Pumpkin Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3461 8848 3438 8922 3438 8924 3437 8925
3438 8925 3455 8937 3494 8871
TIME...MOT...LOC 1500Z 245DEG 41KT 3450 8920
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$4 follow-up statements
436
WWUS54 KMEG 031510
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
910 AM CST Tue Jan 3 2023
MSC009-071-093-031519-
/O.CAN.KMEG.TO.W.0006.000000T0000Z-230103T1545Z/
Lafayette MS-Marshall MS-Benton MS-
910 AM CST Tue Jan 3 2023
...THE TORNADO WARNING FOR NORTHEASTERN LAFAYETTE...SOUTHEASTERN
MARSHALL AND SOUTHEASTERN BENTON COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 AM CST for northeastern
Mississippi.
LAT...LON 3461 8848 3440 8914 3444 8920 3454 8922
3481 8867
TIME...MOT...LOC 1509Z 245DEG 41KT 3455 8908
$$
MSC003-117-139-145-031545-
/O.CON.KMEG.TO.W.0006.000000T0000Z-230103T1545Z/
Union MS-Tippah MS-Prentiss MS-Alcorn MS-
910 AM CST Tue Jan 3 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CST FOR
NORTHWESTERN UNION...SOUTHERN TIPPAH...NORTHWESTERN PRENTISS AND
SOUTH CENTRAL ALCORN COUNTIES...
At 909 AM CST, a severe thunderstorm capable of producing a tornado
was located near New Albany, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Booneville, New Albany, Jumpertown, Keownville, Wheeler, Etta,
Myrtle, Dumas, Shari, Poolville, Graham, Old Myrtle, Pumpkin Center,
Gaston, Baker, Geeville, Locum, Smalco, Glenfield and Cotton Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3461 8848 3440 8914 3444 8920 3454 8922
3481 8867
TIME...MOT...LOC 1509Z 245DEG 41KT 3455 8908
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$469
WWUS54 KMEG 031518
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
918 AM CST Tue Jan 3 2023
MSC003-117-139-145-031545-
/O.CON.KMEG.TO.W.0006.000000T0000Z-230103T1545Z/
Union MS-Tippah MS-Prentiss MS-Alcorn MS-
918 AM CST Tue Jan 3 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CST FOR
NORTHEASTERN UNION...SOUTHEASTERN TIPPAH...NORTHWESTERN PRENTISS AND
SOUTH CENTRAL ALCORN COUNTIES...
At 918 AM CST, a severe thunderstorm capable of producing a tornado
was located near Keownville, or 7 miles northeast of New Albany,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Booneville, New Albany, Jumpertown, Keownville, Wheeler, Dumas,
Shari, Graham, Pumpkin Center, Gaston, Baker, Geeville, Locum,
Smalco, Glenfield, Cotton Plant, Union Hill, Martintown, Concord and
Blackland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3443 8905 3450 8910 3459 8908 3481 8867
3461 8848
TIME...MOT...LOC 1518Z 245DEG 41KT 3459 8896
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$245
WWUS54 KMEG 031530
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
930 AM CST Tue Jan 3 2023
MSC003-031539-
/O.CAN.KMEG.TO.W.0006.000000T0000Z-230103T1545Z/
Alcorn MS-
930 AM CST Tue Jan 3 2023
...THE TORNADO WARNING FOR SOUTH CENTRAL ALCORN COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 AM CST for northeastern
Mississippi.
LAT...LON 3461 8848 3448 8889 3454 8893 3463 8890
3476 8874 3475 8862
TIME...MOT...LOC 1529Z 245DEG 41KT 3465 8881
$$
MSC117-139-145-031545-
/O.CON.KMEG.TO.W.0006.000000T0000Z-230103T1545Z/
Union MS-Tippah MS-Prentiss MS-
930 AM CST Tue Jan 3 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CST FOR
NORTHEASTERN UNION...SOUTHEASTERN TIPPAH AND NORTHWESTERN PRENTISS
COUNTIES...
At 929 AM CST, a severe thunderstorm capable of producing a tornado
was located 9 miles northeast of Keownville, or 9 miles southeast of
Ripley, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Booneville, Jumpertown, Keownville, Wheeler, Dumas, Graham,
Blackland, Gaston, Molino, Geeville, Locum, Parks and Frankstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3461 8848 3448 8889 3454 8893 3463 8890
3476 8874 3475 8862
TIME...MOT...LOC 1529Z 245DEG 41KT 3465 8881
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$834
WWUS54 KMEG 031539
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
939 AM CST Tue Jan 3 2023
MSC117-139-145-031547-
/O.EXP.KMEG.TO.W.0006.000000T0000Z-230103T1545Z/
Union MS-Tippah MS-Prentiss MS-
939 AM CST Tue Jan 3 2023
...THE TORNADO WARNING FOR NORTHEASTERN UNION...SOUTHEASTERN TIPPAH
AND NORTHWESTERN PRENTISS COUNTIES WILL EXPIRE AT 945 AM CST...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 1100 AM CST for northeastern
Mississippi.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Memphis.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Prentiss, Tippah, and Union counties until 1015 AM CST.
LAT...LON 3461 8848 3448 8889 3454 8893 3463 8890
3476 8874 3475 8862
TIME...MOT...LOC 1537Z 245DEG 41KT 3469 8871
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jan 3, 5:59 AM CST, 3 hours 1 minute earlier.
Area forecast discussion, Jan 3, 5:59 AM CST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Memphis TN
559 AM CST Tue Jan 3 2023
...New AVIATION...
.DISCUSSION...
(Today through Monday)
Issued at 221 AM CST Tue Jan 3 2023
Skies are cloudy across the Mid-South early this morning with
temperatures in the mid 60s to lower 70s. Currently, a cold front
was over extreme western Arkansas and into east Texas. There is
still some instability over portions of the Mid-South east of the
Mississippi River and a new tornado watch has be issued for the
rest of the morning hours.
As the front moves east rain will eventually end mainly over areas
of the Mid-South west of the Mississippi River especially during
the afternoon hours. Rainfall should not be as heavy as we are
currently experiencing so the current Flood Watch will expire at 6
AM CST. Temperatures will remain unseasonably warm with highs in
the upper 60s to lower 70s.
The cold front will move through eastern sections of the Mid-South
tonight with more thunderstorms expected to develop ahead of the
front. Cooler and drier air will filter in behind the front with
lows Wednesday morning in the mid 40s to lower 50s.
With the cold front moving away from the region on Wednesday, high
pressure will start to build into the region with dry and cooler
weather expected. Temperatures will be cooler on Wednesday but
remain above normal with highs in the 50s to mid 60s.
Dry weather will continue from Wednesday night through Friday
night. Temperatures will be a little cooler during this period but
will be close to normal.
A surface low will track across northern Oklahoma Friday night and
into southern Missouri on Saturday. A cold front associated with
the low will move across Arkansas on Saturday. This will result in
some scattered showers moving across the Mid-South on Saturday
and Sunday. Models are not in good agreement regarding where the
front will be by Monday so a few showers may linger across the
Mid-South. Temperatures will remain near normal for the weekend
and into Monday.
&&
.AVIATION...
(12Z TAFS)
Issued at 545 AM CST Tue Jan 3 2023
A line of showers and thunderstorms will push across the Mid-
South in advance of a slow moving cold front. The line is already
through KJBR though MVFR cigs will linger into early afternoon.
The line is moving through MEM/MKL attm with ocnl IFR conds in
heavy rain/thunder. Line should move east of MEM/MKL around mid-
morning with low clouds lingering. VFR conds will return by the
evening. The front will take longer to move through TUP. The first
round of showers and storms and ocnl IFR conds will occur from
mid morning through noon with some lingering storms into the
early afternoon. Expect a break during the late afternoon into
early evening followed by more storms possible late evening into
the overnight along with lower cigs.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch until 6 AM CST early this morning for ARZ009-018-
026>028-035-036-048-049-058.
MO...Flood Watch until 6 AM CST early this morning for MOZ113-115.
MS...Flood Watch until 6 AM CST early this morning for MSZ001-002-007-
008-010>012.
TN...Flood Watch until 6 AM CST early this morning for TNZ001>004-019-
020-048>051-088-089.
&&
PUBLIC FORECAST...ARS
AVIATION...SJMHazardous weather outlook, Jan 3, 4:36 AM CST, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 436 AM CST Tue Jan 3 2023 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-041245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 436 AM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Severe thunderstorms are possible this morning across portions of the Mid-South east of the Mississippi River. The main threats will be damaging winds and locally heavy rainfall. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this morning. Please relay any information about observed severe weather to the National Weather Service in Memphis.
In the hours before
Local storm report, Jan 3, 7:43 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
743 AM CST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TORNADO 3 SSW BROWNSVILLE 35.55N 89.28W
01/03/2023 HAYWOOD TN OTHER FEDERAL
CORRECTS PREVIOUS TORNADO REPORT FROM 3 SSW
BROWNSVILLE. A TORNADO DEBRIS SIGNATURE WAS
DETECTED SOUTHWEST OF BROWNSVILLE BY THE
KNQA 88D RADAR. MULTIPLE TREES DOWN ON SHAW
CHAPEL ROAD ABOUT 2 MILES SOUTH OF HIGHWAY
79. SOME SMALL TREE DAMAGE OCCURRED ON
HIGHWAY 70 BETWEEN HARRELL ROAD AND TRITT
ROAD EAST OF BROWNSVILLE. LOTS OF BROKEN
TREE BRANCHES IN WILLOW GROVE.
&&Local storm report, Jan 3, 7:45 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
745 AM CST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM FLASH FLOOD MARIANNA 34.77N 90.77W
01/03/2023 LEE AR DEPT OF HIGHWAYS
HIGHWAY 79 CLOSED IN BOTH DIRECTIONS IN
MARIANNA.
&&Local storm report, Jan 3, 7:49 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
749 AM CST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HEAVY RAIN 2 WNW HAYWARD 36.41N 89.70W
01/03/2023 M3.76 INCH PEMISCOT MO MESONET
MESONET STATION MOA11 PORTAGEVILLE-DELTA
CENTER.
&&Local storm report, Jan 3, 7:50 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
750 AM CST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 3 NW GREENWAY 36.38N 90.26W
01/02/2023 CLAY AR PUBLIC
COUNTY RD 450 WASHED OUT JUST EAST OF COUNTY
RD 461.
0840 PM FLASH FLOOD 3 NE PARAGOULD 36.09N 90.49W
01/02/2023 GREENE AR PUBLIC
RESIDENTIAL FLOODING ON FORMON DR AND STACY
DR IN NORTH PARAGOULD. AT LEAST 6 INCHES OF
WATER IN SOME HOMES AND SOME RESIDENTS WERE
BEING EVACUATED.
0930 PM FLASH FLOOD 1 NE CAMPBELL 36.50N 90.07W
01/02/2023 DUNKLIN MO PUBLIC
RESIDENTIAL STREETS COMPLETELY SUBMERGED
WITH FLOODWATERS UP TO THE TOP OF CAR TIRES
IN CAMPBELL.
1000 PM HEAVY RAIN 1 ENE PIGGOTT 36.39N 90.19W
01/02/2023 M5.50 INCH CLAY AR COCORAHS
COCORAHS OBSERVER REPORTED 5.5 INCHES OF
RAIN IN THE GAUGE STARTING AT 5PM THROUGH
10PM IN PIGGOTT, AR.
0129 AM TSTM WND GST 1 W MIDTOWN MEMPHIS 35.14N 90.00W
01/03/2023 M60 MPH SHELBY TN PUBLIC
0148 AM FLASH FLOOD MARIANNA 34.77N 90.77W
01/03/2023 LEE AR DEPT OF HIGHWAYS
HIGHWAY 79 CLOSED IN BOTH DIRECTIONS IN
MARIANNA.
0225 AM TORNADO 3 SSW BROWNSVILLE 35.55N 89.28W
01/03/2023 HAYWOOD TN OTHER FEDERAL
CORRECTS PREVIOUS TORNADO REPORT FROM 3 SSW
BROWNSVILLE. A TORNADO DEBRIS SIGNATURE WAS
DETECTED SOUTHWEST OF BROWNSVILLE BY THE
KNQA 88D RADAR. MULTIPLE TREES DOWN ON SHAW
CHAPEL ROAD ABOUT 2 MILES SOUTH OF HIGHWAY
79. SOME SMALL TREE DAMAGE OCCURRED ON
HIGHWAY 70 BETWEEN HARRELL ROAD AND TRITT
ROAD EAST OF BROWNSVILLE. LOTS OF BROKEN
TREE BRANCHES IN WILLOW GROVE.
0432 AM FLASH FLOOD 2 SW DOWNTOWN MEMPHIS 35.12N 90.07W
01/03/2023 SHELBY TN PUBLIC
I-55 AT MCLEMORE EXIT IS FLOODED. SEVERAL
CARS ARE PARTIALLY SUBMERGED AND TRAFFIC IS
HALTED.
0604 AM TORNADO 2 ESE OLIVE BRANCH 34.94N 89.79W
01/03/2023 DESOTO MS OTHER FEDERAL
CORRECTS PREVIOUS TORNADO REPORT FROM 2 ESE
OLIVE BRANCH. A TORNADO DEBRIS SIGNATURE WAS
DETECTED EAST OF OLIVE BRANCH.
0735 AM HEAVY RAIN 2 WNW HAYWARD 36.41N 89.70W
01/03/2023 M3.76 INCH PEMISCOT MO MESONET
MESONET STATION MOA11 PORTAGEVILLE-DELTA
CENTER.
&&Local storm report, Jan 3, 8:35 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
835 AM CST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD 4 SW BROWNSVILLE 35.56N 89.30W
01/03/2023 HAYWOOD TN EMERGENCY MNGR
SHAW CHAPEL ROAD FLOODED.
&&
PWBLocal storm report, Jan 3, 8:44 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
844 AM CST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD 2 SSE BELLE EAGLE 35.65N 89.23W
01/03/2023 HAYWOOD TN EMERGENCY MNGR
HIGHWAY 54 NORTH AND ROSS ROAD FLOODED.
&&
PWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 10:20 PM CST | Severe Thunderstorm Warning | MEG | Coahoma | 40 min |
| Jan 2, 10:41 PM CST | Tornado Warning | MEG | Coahoma | 19 min |
| Jan 3, 12:29 AM CST | Special Weather Statement | MEG | Tunica | 31 min |
| Jan 3, 1:16 AM CST | Flash Flood Warning | MEG | Tunica | 8 hr |
| Jan 3, 2:04 AM CST | Areal Flood Advisory | MEG | DeSoto, Tunica | 3 hr |
| Jan 3, 3:28 AM CST | Flash Flood Warning | MEG | DeSoto, Tunica | 6 hr |
| Jan 3, 5:23 AM CST | Special Weather Statement | MEG | DeSoto, Tate | 22 min |
| Jan 3, 5:32 AM CST | Severe Thunderstorm Warning | MEG | DeSoto | 43 min |
| Jan 3, 5:42 AM CST | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Panola, Quitman, Tate and 1 more | 48 min |
| Jan 3, 5:50 AM CST | Tornado Warning | MEG | DeSoto | 25 min |
| Jan 3, 6:09 AM CST | Tornado Warning | MEG | DeSoto, Marshall | 21 min |
| Jan 3, 6:28 AM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 18 min |
| Jan 3, 6:45 AM CST | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie | 30 min |
| Jan 3, 7:23 AM CST | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Quitman, Tallahatchie | 37 min |
| Jan 3, 7:26 AM CST | Flash Flood Warning | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more | 3 hr |
| Jan 3, 7:56 AM CST | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Tallahatchie, Yalobusha | 49 min |
| Jan 3, 8:22 AM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Pontotoc, Tippah, Union | 38 min |
| Jan 3, 8:30 AM CST | Tornado Warning | MEG | Lafayette, Marshall, Union | 30 min |
| Jan 3, 8:40 AM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Union, Yalobusha | 50 min |
| Jan 3, 8:57 AM CST | Areal Flood Warning | MEG | DeSoto, Tunica | 3 hr |
| Jan 3, 9:01 AM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Lafayette, Pontotoc, Prentiss, Tippah and 1 more | 44 min |
| Jan 3, 9:18 AM CST | Areal Flood Advisory | MEG | Alcorn, Benton, Marshall, Tippah, Tishomingo | 3 hr |
| Jan 3, 9:28 AM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Monroe, Pontotoc, Union | 47 min |
| Jan 3, 9:37 AM CST | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Tishomingo, Union | 38 min |
| Jan 3, 9:59 AM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo | 38 min |
| Jan 3, 10:21 AM CST | Tornado Warning | MEG | Tishomingo | 11 min |
| Jan 3, 12:39 PM CST | River Flood Warning | MEG | Tate, Tunica | 35 hr |
Nearby
Tornado Warnings in Mississippi, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.